MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-6.0-18/38-45-RB-ANL2-HC
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer name and address: phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a femoral angioplasty, a flexor ansel guiding sheath separated.The sheath "pinched" another manufacturer's wire guide and was unable to be removed.The introducer "lost its coating" and broke in two.No part of the sheath remains in the patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received 15nov2023.The procedure involved recanalization of the femoral and popliteal arteries.Access was obtained in the left common femoral artery and a contralateral approach was used.The anatomy was calcified but "within the standard of vascular patients." the bifurcation angle was "standard", about sixty degrees, and the bifurcation was a "little" calcified.Multiple wire guides were used during the procedure, as well as stents, balloons, and a catheter.Per the customer, there were no issues with the wires or other devices.Reportedly, all wires could be passed through the introducer until the end of the procedure.Resistance was not encountered upon insertion of the sheath.At the end of the procedure, the sheath stuck at the bifurcation and would not move over the wire.Per the user, the dilator could not be advanced back into the sheath.Reportedly, after several attempts to remove the sheath with "balloon guides", the user pulled very hard on the sheath, at which point the sheath separated.Forceps were used to completely remove the separated fragment from the patient, as a few millimeters of the separated fragment was outside of the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a femoral angioplasty, a flexor ansel guiding sheath separated.The sheath "pinched" another manufacturer's wire guide and was unable to be removed.The introducer "lost its coating" and broke in two.No part of the sheath remains in the patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received (b)(6) 2023.The procedure involved recanalization of the femoral and popliteal arteries.Access was obtained in the left common femoral artery and a contralateral approach was used.The anatomy was calcified but "within the standard of vascular patients." the bifurcation angle was "standard", about sixty degrees, and the bifurcation was a "little" calcified.Multiple wire guides were used during the procedure, as well as stents, balloons, and a catheter.Per the customer, there were no issues with the wires or other devices.Reportedly, all wires could be passed through the introducer until the end of the procedure.Resistance was not encountered upon insertion of the sheath.At the end of the procedure, the sheath stuck at the bifurcation and would not move over the wire.Per the user, the dilator could not be advanced back into the sheath.Reportedly, after several attempts to remove the sheath with "balloon guides", the user pulled very hard on the sheath, at which point the sheath separated.Forceps were used to completely remove the separated fragment from the patient, as a few millimeters of the separated fragment was outside of the patient.Additional information: b5, d10, h6 (annex f) corrected information: d9, h3.The device was not returned to cook.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states "if resistance is encountered during sheath advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the sheath stuck at the calcified bifurcation and subsequently separated upon removal.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation evaluation: the complaint device was returned to cook on 28dec2023 and the device was visually inspected.The sheath was unraveled and elongated at approximately 25-centimeters from the hub.The inner coils held the sheath together.The information provided upon review of the dmr, dhr, ifu, and investigation of the complaint device suggests that there is evidence the device was manufactured to specification.A previously closed capa found that the thin wall of the ptfe liner is susceptible to damage from handling and processing during profiling and coiling processes; leading to an increased susceptibility to shaft separation.Corrective actions were implemented, including reducing the ptfe liner shelf-life, improving the ptfe liner tensile strength, and installing new oven controllers.In this case, the sheath became stuck at the calcified bifurcation and broke upon removal.As such, cook has concluded that the patient¿s anatomy contributed to this event.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17837533
Report Number1820334-2023-01302
Device Sequence Number12614846
Product Code DYB
UDI-Device Identifier00827002299832
UDI-Public(01)00827002299832(17)250705(10)14825999X
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2025
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL2-HC
Device Lot Number14825999X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer11/15/2023
12/19/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date11/17/2023
01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABSOLUTE DIAM 6 & 5 STENT; CXI; MEDTRONIC DIAM 6 ACTIVE BALLOON; STANDARD DIAM 6 & 5 BALLOON & TERCROSS DIAM 3; TERUMO ADVANTAGE WIRE; TERUMO STIFF 0.035/ ADVANTAGE 0.035, 0.014, 0.018
Patient SexUnknown